What causes pain in legs after quitting opiate addiction?

default
Posted on Wed, 20 Aug 2014 in Pain Management
Question: My son is presently on the Suboxone regime for his opiate addiction. He is 7 days clean. Not much but a good beginning. He has been experiencing so much pain in legs and all over his body. Not dope sick but pain so he's all doubled up & not able to work. Someone told him it was because he didn't weine himself off the heroine slowly before starting the suboxone. Is that true? Also what can he to do ease or stop this pain? Should he call his doctor?
doctor
Answered by Dr. Shafi Ullah Khan 1 hour later
Brief Answer:
needs management

Detailed Answer:
thank you for asking
when on BMT buprenorphine maintenance therapy pain management is a challenge and opioid analgesics are advised in a titrated dosages for that.
opioid detoxification is a serious business and an addiction medicine specialist is needed here to prevent the with drawal calamities.right now the pain can be alleviated by some opioid analgesics like tramadol and seeking an opinion of an addiction medicine specialist is advised. A constant check of the dosages is advised. The are trying ceiling effect of buprenorphine to combat the effect of heroine. its detoxification process and pain is a collateral damage worth it. hang in there. get some painkillers conventional opioid analgesics and stay in touch with you addiction medicine specialist.
following are some options you can discuss with your addiction medicines specialist.
Continue BMT and titrate a short-acting opioid analgesic to effect.
Divide buprenorphine dose to 6-8 hours to take advantage of its short-acting analgesic properties.
Discontinue BMT, implement opioid analgesia, and restart BMT when opioid analgesia is no longer necessary.
and the one who said stopping heroine suddenly is wrong he is right but he does not know that opioids has not been stopped. just has been replaced with less potent ones. Suboxones.
I hope it helps.Nutshell , conventional analgesia for the pain and call to an addiction medicine specialist for further management.
i hope it helps. take good care of your son and yourself and dont forget to close the discussion please.
May the odds be ever in your favour.
Regards
Khan

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shafi Ullah Khan

General & Family Physician

Practicing since :2012

Answered : 3614 Questions

premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  
Medical Topics ,  

Recent questions on  Opiate addiction

doctor1 MD

I have severe cervical and spinal stenosis as well as neuropathy. Have had 3 cervical surgeries and looking possibly at a 4th. I am not a candidate...

doctor1 MD

Yes. I have had 1 shot of Naltrexone for opiate addiction 2 wks ago. I had two small strokes in XXXXXXX Iam now having rapid HR ( over 100) and...

doctor1 MD

Yes. I have had 1 shot of Naltrexone for opiate addiction 2 wks ago. I had two small strokes in XXXXXXX Iam now having rapid HR ( over 100) and...

doctor1 MD

Hello, I am recovering from opiate addiction. I am taking Buprenorphine and have been prescribed clonazepam for nineteen years for OCD and related...

doctor1 MD

i am recently prescribed 32mg of soboxone daily for pain and opiate addiction,but recently i have been experiencing moderate to severe back and...

doctor1 MD

Hello. I ve had two dvt s over 2 years ago. Sometimes I feel short of breath and a kind of fluttering in my heart. Should I see a Dr.? Otherwise I...

doctor1 MD

what can i take with suboxsone that will kill headachs cuased by thooth achs and root infection see and just to ask a question about health and it...

Get personalised answers from verified doctor in minutes across 80+ specialties

194 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
backtotop2